Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 36, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 13, 2022, 9:08 PM EDT for Gadsden County, Florida. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2022, 9:08 PM EDT (01:08 UTC)
- Expired
- Aug 13, 2022, 11:00 PM EDT
- In force
- 112 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 57 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:19 PM EDT | HEAVY RAIN 6.45 | River Junction, FL | WUNDERGROUND STATION KFLCHATT8 MEASURED 6.45 INCHES OF RAIN IN 2 HOURS. |
| Aug 13, 9:37 PM EDT | HEAVY RAIN 5.26 | 1 Ssw Chattahoochee, FL | 5.26 INCHES OF RAIN IN 2 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
886
WGUS52 KTAE 140108
FFWTAE
FLC039-140300-
/O.NEW.KTAE.FF.W.0036.220814T0108Z-220814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
908 PM EDT Sat Aug 13 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Gadsden County in Big Bend Florida...
* Until 1100 PM EDT.
* At 908 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2.5 and 3.5
inches of rain have fallen in the last 1 Hour. The expected
rainfall rate is 2 to 3 inches in 1 hour. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Chattahoochee, Rosedale, Hardin Heights and River Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3071 8476 3068 8475 3066 8477 3065 8480
3065 8485 3067 8488 3068 8487 3069 8487
3069 8486 3070 8486 3071 8486 3071 8484
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
WDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:44 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 13, 8:44 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
844 PM EDT Sat Aug 13 2022
.UPDATE...
The cold front has moved through our GA and AL counties with
generally light northeasterly winds and somewhat drier air behind
it. The front is slowly making its way into our Florida counties
this evening. Showers and a few thunderstorms continue along and
south of the front this evening, the heaviest of which is parked
in Jackson and Gadsden Counties. Storms should gradually wane over
the next couple hours, and rain chances were adjusted accordingly
through the rest of the night. Still expecting a few showers and
storms to redevelop overnight over the waters heading into Sunday
morning.
&&
.PREV DISCUSSION [730 PM EDT]...
.NEAR TERM [Through Sunday]...
Scattered to numerous showers and thunderstorms are expected to
continue for the remainder of this afternoon across the southern two-
thirds of the area with a weakening frontal boundary in the
vicinity. Localized pockets of heavy rain, gusty winds, and
lightning continue to be the main threats. Showers and thunderstorms
are expected to diminish and push offshore later this evening with
overnight lows mainly in the low to mid 70s.
On Sunday, scattered convection is expected to be confined mainly to
the southern portions of the area as a somewhat drier airmass moves
in from the north.
.SHORT & LONG TERM [Sunday Night Through Next Saturday]...
Mid and upper level troughing across the Mid-Atlantic and
Northeast through the remainder of the weekend and into the early
half of the work week will bring northwesterly flow to the region
through the mid and upper levels. This is expected to advect dry
air and subsequently lower our PWAT values areawide to around 1.5
inches. This will keep shower and thunderstorm activity low across
land areas for both Sunday and Monday. Shower and thunderstorm
activity is forecast to remain high across our marine zones on
Sunday as the front that is passing through the area today sags
south into this region.
By Tuesday, PWAT values are expected to climb back to near 2
inches areawide; however, PoP chances are only expected to
increase to around 35-40% areawide. This is due to the continued
strong northwesterly flow from the aforementioned trough across
the Mid-Atlantic. Subsidence aloft from the right exit region of
the roughly 100 knot jet streak at the 250mb level across Virginia
and North Carolina will put a damper on shower and thunderstorm
development across our area.
By Wednesday the jet streak is forecast to become more east/west
orientated, which will relax some of the subsidence across the
region. With near or greater than 2 inch PWATs returning to the
region coupled with a few impulses along the northern jet stream
across the middle Tennessee valley and the Mid-Atlantic the
chances for scattered to numerous thunderstorms is expected to
increase to wrap up the work week, with PoPs increasing to 60% or
greater from Thursday through Saturday. Overall, temperatures will
be warm in the low to mid 90s through the early portion of the
work week while thunderstorm activity is at a minimum, but by the
middle to end of the work week once showers and thunderstorms
return, high temperatures are forecast to drop back down into the
low 90s to upper 80s areawide. Lows overnight will generally
remain in the low 70s areawide.
.AVIATION...
[Through 00Z Monday]
Scattered TSRA continues along and south of a line from DHN to VLD
this evening. Cigs and vsbys could be briefly restricted in
convection, but VFR conditions are expected otherwise. Expect TSRA
to fade over the next couple hours. There could be a brief period
of lower cigs/vsbys around 12z from DHN to VLD, but confidence is
too low to mention at this time. Most terminals will remain dry
tomorrow as a cold front starts pushing offshore. However, some
TSRA is possible around ECP late Sunday afternoon.
.MARINE...
Northerly to northeasterly breezes at around 5 to 10 knots are
expected to start Sunday morning.This is expected to remain brief
on Sunday as the front reaches its southernmost point just south
of 60 NM offshore. Winds are expected transition to southwesterly
again by Monday and continue through Wednesday, as the Bermuda
ridge axis prevails across South Florida and lower pressure passes
by to the north. Seas are expected to remain around a foot or less
during this time.
.FIRE WEATHER...
Humidity is forecast to remain well above critical thresholds, and
there are no fire weather concerns other than the potential for
occasional low or high dispersions.
.HYDROLOGY...
Light widespread showers today across the Florida Panhandle and
Big Bend will give way to a much drier airmass through the early
portion of next week. With widespread rainfall totals of an inch
or less forecast, there are no flooding concerns at this time.
Widespread heavier rainfall totals looks to enter the forecast
towards the middle of next week, but it is likely that localized flash
flooding will remain the biggest impact at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 90 70 92 73 / 50 40 10 10 10
Panama City 73 88 74 89 77 / 30 50 10 20 10
Dothan 71 89 70 93 73 / 20 20 0 20 10
Albany 69 89 69 92 73 / 10 10 0 10 20
Valdosta 69 90 68 93 72 / 20 20 0 10 10
Cross City 71 91 70 93 73 / 30 50 20 20 10
Apalachicola 73 86 74 88 76 / 40 50 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Sunday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Young
NEAR TERM...DVD
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Young
MARINE...Bunker
FIRE WEATHER...DVD
HYDROLOGY...BunkerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:29 PM EDT | Areal Flood Advisory | TAE | Gadsden, Jackson | 2 hr |
| Aug 13, 9:17 PM EDT | Flash Flood Warning | TAE | Gadsden, Jackson, Liberty | 118 min |
| Aug 13, 10:10 PM EDT | Areal Flood Advisory | TAE | Calhoun, Jackson | 2 hr |
| Aug 13, 10:27 PM EDT | Areal Flood Advisory | TAE | Holmes, Jackson, Washington | 63 min |
| Aug 14, 10:30 AM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 14, 1:23 PM EDT | Special Marine Warning | TAE | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.